MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; FOCUSED FORCE PTA BALLOON

BARD PERIPHERAL VASCULAR, INC. ULTRASCORE 035; FOCUSED FORCE PTA BALLOON
Catalog Number US3513068
Medical Device Problem Codes Difficult to Remove (1528); Failure to Advance (2524); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during an angioplasty procedure in the popliteal artery via left groin, the pta balloon allegedly failed to cross the lesion.It was further reported that the pta balloon was allegedly difficult to be removed and had very hard resistance.It was further reported that the wires allegedly detached from the balloon.The procedure was completed using another device.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has not been returned to the manufacturer for inspection/evaluation.However, images were provided for review.The investigation of the reported event is currently underway.H10: d4 (expiry date: 09/2025) h11: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not required as this is the only complaint reported to date for this product and lot.Investigation summary: the physical device was not returned for evaluation.Six image were reviewed.The first image shows an artery with a wire through it and moderate stenosis.The second images show the artery with no wire.The third demonstrates a balloon that is partially dilated across a lesion with an air bubble in the balloon.The fourth image is the artery with a wire.The fifth is an image with a balloon across the artery and the final image with a balloon partially dilated.As no substantial evidence of any reported failure couldn't be noted on the submitted images hence the investigation remains inconclusive for the reported lesion advancement failure, balloon catheter removal issue and scoring wire detachment.A definitive root cause for the reported lesion advancement failure, balloon catheter removal issue and scoring wire detachment could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: b5, d4: (expiration date: 09/2025), g3, h6 (method).H11: e3, h6 (result, conclusion).H11: section a: through f: the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during an angioplasty procedure in the severely calcified stenosis of a popliteal artery via the left groin, the pta balloon allegedly failed to cross the lesion.It was further reported that the pta balloon was allegedly difficult to be removed and had very hard resistance.It was further reported that the wires allegedly detached from the balloon.The procedure was completed using another device.There was no reported patient injury.

Brand Name
ULTRASCORE 035
Common Device Name
FOCUSED FORCE PTA BALLOON
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
C.R. BARD, INC. (GFO)
289 bay road
queensbury 12804
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key18738972
Report Number2020394-2024-00231
Device Sequence Number17952808
Product Code PNO
UDI-Device Identifier00801741116865
UDI-Public(01)00801741116865
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K172571
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative,Distributor
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 04/11/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberUS3513068
Device Lot NumberGFHW0451
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/24/2024
Supplement Date Received by Manufacturer04/11/2024
Initial Report FDA Received Date02/20/2024
Supplement Report FDA Received Date04/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age87 YR
Patient SexFemale